Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 173, NWS Charleston, SC

July 27, 2012Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2012, 7:03 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 7:03 PM EDT (23:03 UTC)
Expired
Jul 27, 2012, 7:40 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS52 KCHS 272303
SVRCHS
GAC051-SCC053-280000-
/O.NEW.KCHS.SV.W.0173.120727T2303Z-120728T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR POOLER...MOVING NORTHEAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  POOLER...BLOOMINGDALE...SAVANNAH AIRPORT...MEINHARD...GARDEN
  CITY...MONTEITH...PORT WENTWORTH...HUTCHINSON ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3211 8136 3223 8117 3222 8114 3225 8115
      3233 8103 3225 8100 3225 8102 3221 8101
      3219 8098 3215 8096 3215 8097 3213 8096
      3202 8129
TIME...MOT...LOC 2303Z 234DEG 16KT 3212 8124

$$
2 follow-up statements
629 
WWUS52 KCHS 272324
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT FRI JUL 27 2012

GAC051-SCC053-280000-
/O.CON.KCHS.SV.W.0173.000000T0000Z-120728T0000Z/
JASPER SC-CHATHAM GA-
724 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LIMEHOUSE TO I-16/I-95 INTERCHANGE...MOVING NORTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...BELLINGER
HILL AREA AND HARDEEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3213 8132 3223 8117 3222 8114 3225 8115
      3233 8104 3226 8100 3225 8102 3221 8101
      3219 8098 3213 8096 3204 8124
TIME...MOT...LOC 2325Z 238DEG 20KT 3220 8108 3210 8121

$$
052 
WWUS52 KCHS 272340
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT FRI JUL 27 2012

GAC051-SCC053-272350-
/O.CAN.KCHS.SV.W.0173.000000T0000Z-120728T0000Z/
JASPER SC-CHATHAM GA-
740 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM AND SOUTH
CENTRAL JASPER COUNTIES HAS BEEN CANCELLED...

AT 740 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3213 8132 3223 8117 3222 8114 3225 8115
      3233 8104 3226 8100 3225 8102 3221 8101
      3219 8098 3213 8096 3204 8124
TIME...MOT...LOC 2340Z 238DEG 20KT 3224 8100 3214 8113

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:31 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 27, 6:31 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A PERSISTENT TROUGH OF LOW PRESSURE WILL REMAIN INLAND THIS WEEKEND
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT
WILL LIKELY STALL IN THE VICINITY EARLY NEXT WEEK BEFORE DISSIPATING
THROUGH THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION DEVELOPED EARLIER THIS AFTERNOON ALONG AN INLAND
SURFACE TROUGH...AND HAS BECOME BETTER ORGANIZED ACROSS PART OF
SOUTHEAST SOUTH CAROLINA EARLY THIS EVENING DUE TO
SEABREEZE/BOUNDARY INTERACTIONS. THIS AREA OF CONVECTION WILL
CONTINUE TO SHIFT NORTHEAST ACROSS MUCH OF THE CHARLESTON TRI-
COUNTY AREA THROUGH MID EVENING...AND WILL PRODUCE EXCESSIVE
LIGHTNING AND THE POTENTIAL FOR DAMAGING WINDS.
ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE MUCH OF THIS EVENING...BEFORE TAPERING OFF WITH THE LOSS
OF DAYTIME HEATING.

THE HEAT ADVISORY HAS BEEN CANCELLED AS HEAT INDICES HAVE FALLEN
BELOW 110 DEGREES ACROSS THE AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...UPPER LEVEL RIDGING WILL BEGIN TO WEAKEN AS AN UPPER
TROUGH SETTLES OVER THE EASTERN UNITED STATES. AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION AS A TROUGH OF LOW PRESSURE EXTENDS ACROSS CENTRAL NORTH
CAROLINA THROUGH THE UPSTATE OF SOUTH CAROLINA AND INTO NORTHERN
GEORGIA. DEEPENING MOISTURE PROFILES...THE APPROACH OF A SHORT WAVE
IN THE AFTERNOON AND THE INLAND ADVANCING SEA BREEZE SHOULD EASILY
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA...PRIMARILY IN THE AFTERNOON AND EARLY EVENING. MODERATE
INSTABILITY AND COOLER TEMPERATURES ALOFT COULD RESULT IN THE
DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS IN THE AFTERNOON
AND EARLY EVENING AS WELL. SOMEWHAT COOLER HIGH TEMPERATURES ARE
EXPECTED GIVEN THE WEAKENING RIDGE AND POTENTIAL FOR INCREASED CLOUD
COVER DUE TO MORE EXTENSIVE CONVECTION IN THE AFTERNOON. FORECAST
HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID 90S AWAY FROM THE
IMMEDIATE COAST. THESE COOLER TEMPERATURES SHOULD KEEP HEAT INDICES
BELOW ADVISORY CRITERIA. LOWS SATURDAY NIGHT WILL GENERALLY BE IN
THE MID 70S.

SUNDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL PREVAIL ACROSS
THE EASTERN UNITED STATES...WHILE AT THE SURFACE A TROUGH OF LOW
PRESSURE WILL LINGER INLAND. AMPLE MOISTURE...LIMITED
SUBSIDENCE...THE PASSAGE OF SEVERAL SHORT WAVE DISTURBANCES AND THE
INLAND PROGRESSING SEA BREEZE EACH DAY WILL CONTINUE TO SUPPORT
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. AS TYPICAL THIS TIME OF YEAR...A FEW STRONG OR
SEVERE PULSE THUNDERSTORMS WILL BE POSSIBLE. HIGH TEMPERATURES ARE
EXPECTED TO BE IN THE LOWER TO MID 90S AWAY FROM THE COOLER
BEACHES...WITH LOWS SUNDAY NIGHT IN THE MID 70S ACROSS MUCH OF THE
AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANCE NEEDED FOR THE THE LONG TERM PORTION OF THE FORECAST
AS A BROAD UPPER TROUGH WILL PERSIST ACROSS THE EAST COAST.
DIFFICULT TO DECIPHER ONE DAY FROM THE NEXT AS MODELS SHOW SEVERAL
PERIODIC EMBEDDED SHORTWAVES DEVELOPING ALONG THE TROUGH AND
AFFECTING THE REGION. WITH THIS ENERGY...IT APPEARS THERE WILL BE AN
INCREASE OF DEEP MOISTURE WHICH WILL AT LEAST ALLOW ISOLATED TO
SCATTERED DIURNAL CONVECTION. TEMPERATURES WILL CONTINUE TO TREND
DOWNWARD WITH LOW 90S GENERALLY EXPECTED FOR HIGH TEMPERATURES AND
LOW 70S EXPECTED OVERNIGHT.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS ARE TRACKING TOWARD KCHS AND SHOULD
AFFECT THE TERMINAL IN THE 00-02Z TIME FRAME. EXPECT REDUCTIONS IN
VISIBILITY TO IFR OR LOWER LEVELS AND THE POTENTIAL FOR STRONG
WIND GUSTS UP AROUND 35 KT AS THE THUNDERSTORMS IMPACT THE
TERMINAL. OTHERWISE...VFR CONDITIONS LIKELY TO CONTINUE AT BOTH
TERMINALS THROUGH MUCH OF SATURDAY.

BETTER COVERAGE OF SHOWERS/STORMS EXPECTED SATURDAY AFTERNOON AS A
FRONT APPROACHES FROM THE NORTHWEST.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JRL/JAQ
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...JRL
MARINE...JRL/JAQ
Hazardous weather outlook, Jul 27, 4:55 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT FRI JUL 27 2012

AMZ330-350-352-354-374-280900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
455 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139>141-SCZ048>052-280900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
455 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-280900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
455 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP MAINLY TO THE WEST OF INTERSTATE 95 THIS AFTERNOON AND
EARLY EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE
AS THEY MOVE THROUGH THE REGION...WITH THE MAIN SEVERE THREAT
COMING IN THE FORM OF LOCALIZED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 5:44 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     SHADOWMOSS              32.85N  80.07W
07/27/2012                   CHARLESTON         SC   DEPT OF HIGHWAYS

            ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            SHADOWMOSS PARKWAY AND ASHLEY RIVER ROAD.

&&

EVENT NUMBER CHS1200533

DPB
Local storm report, Jul 27, 6:03 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     4 S CLARENDON           32.43N  80.77W
07/27/2012                   BEAUFORT           SC   DEPT OF HIGHWAYS

            ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            NEEDLES ROAD AND JOE FRAZIER ROAD.

&&

EVENT NUMBER CHS1200534

DPB
Special weather statement, Jul 27, 6:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT FRI JUL 27 2012

SCZ047-048-051-272245-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
605 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 645 PM EDT...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAUFUSKIE ISLAND
TO 8 MILES WEST OF DAUFUSKIE ISLAND...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FOLLY FIELD...FOREST BEACH AND HILTON HEAD ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3206 8095 3207 8096 3208 8098 3210 8100
      3209 8103 3209 8107 3220 8096 3221 8068
      3214 8074 3210 8082 3211 8084 3206 8089
      3204 8089
TIME...MOT...LOC 2206Z 285DEG 16KT 3218 8087 3208 8098
Local storm report, Jul 27, 6:28 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 W LAKE WARREN STATE P 32.84N  81.20W
07/27/2012                   HAMPTON            SC   DEPT OF HIGHWAYS

            TWO TREES WERE REPORTED DOWN ALONG HIGHWAY 363.

&&

EVENT NUMBER CHS1200535

DPB
Local storm report, Jul 27, 6:37 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     1 NW WALTERBORO         32.91N  80.68W
07/27/2012                   COLLETON           SC   911 CALL CENTER

            THE COLLETON COUNTY 911 CENTER RELAYED A REPORT OF A
            TREE DOWN NEAR THE INTERSECTION OF HIERS CORNER ROAD AND
            FOREST CIRCLE.

&&

EVENT NUMBER CHS1200536

DPB
Local storm report, Jul 27, 6:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     1 S ADAMS RUN           32.71N  80.35W
07/27/2012                   CHARLESTON         SC   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 164 AND RODD
            DRIVE.

&&

EVENT NUMBER CHS1200537

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:29 AM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton15 hr
Jul 27, 2:08 PM EDTSpecial Weather StatementCHSHampton37 min
Jul 27, 3:13 PM EDTSpecial Weather StatementCHSColleton47 min
Jul 27, 3:31 PM EDTSevere Thunderstorm WarningCHSColleton59 min
Jul 27, 3:52 PM EDTSpecial Weather StatementCHSColleton23 min
Jul 27, 4:09 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper66 min
Jul 27, 4:18 PM EDTSpecial Weather StatementCHSColleton27 min
Jul 27, 4:54 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper66 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston51 min
Jul 27, 5:19 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper56 min
Jul 27, 5:32 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton58 min
Jul 27, 6:21 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester54 min
Jul 27, 7:35 PM EDTSpecial Weather StatementCHSCharleston25 min
Jul 27, 2:53 PM EDTSpecial Weather StatementCHSBulloch52 min
Jul 27, 3:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Evans47 min
Jul 27, 3:36 PM EDTSpecial Weather StatementCHSEffingham39 min
Jul 27, 5:51 PM EDTSpecial Marine WarningCHS84 min
Jul 27, 6:05 PM EDTSpecial Weather StatementCHSChatham40 min
Jul 27, 6:51 PM EDTSpecial Marine WarningCHS32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.